Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Shreveport, LA

June 3, 2007Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 3, 2007, 11:51 AM CDT for Nacogdoches County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 11:51 AM CDT (16:51 UTC)
Expired
Jun 3, 2007, 12:45 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 8:37 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:31 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 3, 9:31 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CDT SUN JUN 3 2007

.DISCUSSION...
UPDATED TO ACCOUNT FOR SVR WATCH #336 VALID UNTIL 2PM FOR THE
SOUTHERN TWO THIRDS OF NORTHEAST TEXAS. INSTABILITY STARTING TO
INCREASE AHEAD OF MCS ACROSS N TX ATTM AND WITH DESCENT MID LEVEL
WINDS ACCOMPANYING MCS...FEEL LIKE IT SHOULD HOLD TOGETHER AT LEAST
UNTIL LATE MORNING AND PERHAPS EVEN INTO THE EARLY AFTERNOON. HAVE
INCREASED POPS OUT WEST ACCORDINGLY AND SHAVED SOME HIGH TEMPS FOR
TODAY OUT WEST AS WELL.

UPDATE ALREADY SENT...13.

&&

.AVIATION...
TROUGH OVER THE UPPER MIDWEST MOVING EAST ACROSS MID MS VALLEY NOW.
RESULTANT NW FLOW OVER THE FOUR-STATE AREA NOW WITH AN MCS KNOCKING
ON THE DOOR.  KTYR...KGGG...AND KLFK WILL BE AMENDED SHORTLY WITH
TEMPO GROUPS FOR SVR WX THREAT.  SOME GUST TO 50KTS ALREADY REPORTED
JUST TO OUR WEST.  AS FOR THE 18Z ISSUANCE...WILL CLOSELY MONITOR
PROGRESS OF THIS SYSTEM.  VFR CIGS FOR MOST WITH SFC WINDS S OR SW
NOW...VEERING TO MORE WESTERLY THIS P.M. 10KTS. THIS SHOULD DRY OUT
THE PBL SOMEWHAT...COUPLED W/WARM AFTERNOON TEMPS.  THUS...EXPECT
ONLY MVFR CONDITIONS AT A COUPLE OF TAF SITES AROUND SUNRISE MONDAY
MORNING...ASIDE FROM ANY THAT SEE A DOWNPOUR.  ONE MORE VORT NOW
OVER W NM MAY BRING IN ROUND 3 TOMORROW A.M.OVER SW QUAD OF CWA.

/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  66  89  67 /  40  30  30  10
MLU  90  67  89  64 /  20  20  30  10
DEQ  87  61  86  61 /  20  20  20  10
TXK  87  63  88  63 /  40  20  20  10
ELD  90  64  88  62 /  20  20  20  10
TYR  85  67  87  66 /  60  30  30  10
GGG  85  66  88  66 /  60  30  30  10
LFK  86  69  87  69 /  60  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Jun 3, 6:00 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN JUN 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER PARTS OF
OF THE FOUR STATE REGION DURING THE DAY. UPPER DISTURBANCES...
MOVING INTO THE AREA...ALONG WITH WARMING TEMPERATURES AND A MOIST
AND UNSTABLE ATMOSPHERE...WILL PRODUCE STRONG TO ISOLATED
SEVERE THUNDERSTORMS...RESULTING IN STRONG AND POSSIBLE
DAMAGING WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND BRIEF BUT
HEAVY DOWNPOURS OF RAIN. THE LOWER HALF OF EAST TEXAS INTO
TOLEDO BEND COUNTRY WILL SEE THE BETTER CHANCE OF SIGNIFICANT
WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA
IN ASSOCIATION WITH A NEARLY STATIONARY FRONTAL BOUNDARY
ACROSS THE FOUR STATE REGION NEAR THE INTERSTATE 20 CORRIDOR.
A MOIST AND UNSTABLE AIRMASS...ALONG WITH UPPER DISTURBANCES
TRAVERSING THE REGION WILL ALLOW SOME OF THE THUNDERSTORMS
TO BECOME STRONG AND POSSIBLY SEVERE MONDAY AND MONDAY
NIGHT. HIGH WINDS AND LARGE HAIL...ALONG WITH GUSTY WINDS AND
DANGEROUS LIGHTNING WILL BE POSSIBLE ACROSS THE SOUTHERN
SECTIONS OF EAST TEXAS INTO WEST CENTRAL AND CENTRAL LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION
MAY BE NEEDED OVER PARTS OF EAST TEXAS AND WESTERN LOUISIANA
TODAY AND TONIGHT.

06

In the hours before

Local storm report, Jun 3, 11:34 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     TYLER                   32.33N 95.30W
06/03/2007                   SMITH              TX   LAW ENFORCEMENT

            A FEW TREES DOWNED IN AND AROUND TYLER.

1120 AM     TSTM WND DMG     5 NE JACKSONVILLE       32.02N 95.20W
06/03/2007                   CHEROKEE           TX   LAW ENFORCEMENT

            UP TO SIX TREES DOWNED BETWEEN TROUP AND JACKSONVILLE
            ALONG HWY 79 AND HWY 110.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:30 AM CDTSevere Thunderstorm WarningSHVSmith60 min
Jun 3, 11:03 AM CDTSevere Thunderstorm WarningSHVCherokee57 min
Jun 3, 11:38 AM CDTSevere Thunderstorm WarningSHVRusk67 min
Jun 3, 12:00 PM CDTSevere Thunderstorm WarningSHVPanola60 min
Jun 3, 12:04 PM CDTSevere Thunderstorm WarningSHVAngelina56 min
Jun 3, 12:16 PM CDTSevere Thunderstorm WarningSHVSan Augustine, Shelby59 min
Jun 3, 12:56 PM CDTSevere Thunderstorm WarningSHVSabine64 min
Jun 3, 12:42 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto63 min
Jun 3, 12:51 PM CDTSevere Thunderstorm WarningSHVSabine54 min
Jun 3, 1:24 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Jun 3, 1:33 PM CDTSevere Thunderstorm WarningSHVNatchitoches57 min
Jun 3, 1:42 PM CDTSevere Thunderstorm WarningSHVSabine33 min
Jun 3, 2:09 PM CDTSevere Thunderstorm WarningSHVWinn66 min
Jun 3, 2:14 PM CDTSevere Thunderstorm WarningSHVBienville61 min
Jun 3, 2:34 PM CDTSevere Thunderstorm WarningSHVGrant56 min
Jun 3, 2:55 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln65 min
Jun 3, 3:00 PM CDTSevere Thunderstorm WarningSHVLaSalle60 min
Jun 3, 3:04 PM CDTSevere Thunderstorm WarningSHVCaldwell56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.